Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 63, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 18, 2000, 11:17 AM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 18, 2000, 11:17 AM CDT (16:17 UTC)
- Expired
- May 18, 2000, 12:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Milwaukee County, WI, Waukesha County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 11:28 AM CDT | Hail 0.75 | Wauwatosa, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 181617 SVRMKE WIC079-133-181715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1117 AM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUKESHA COUNTY IN SOUTHEAST WISCONSIN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 1215 PM CDT * AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 4 MILES SOUTH OF LANNON...OR 3 MILES SOUTHEAST OF SUSSEX...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAUWATOSA BY 1120 AM CDT. BAYSIDE BY 1125 AM CDT. FOX POINT BY 1130 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR AREL EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4320 8821 4302 8824 4299 8747 4318 8746 MK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 11:14 AM CDT, 3 minutes earlier.
Area forecast discussion, May 18, 11:14 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1114 AM CDT THU MAY 18 2000 WL LET FLASH FLOOD WATCH EXPIRE AT 12 NOON CDT. CURRENT CONVECTIVE ACTIVITY WL CLEAR CWA BY NOON. FAST MOVEMENT OF STORMS HAS LIMITED HVY RAINFALL AMOUNTS IN ONE PARTICULAR AREA...REDUCING CHC OF FLASH FLOODING. WHILE FLASH FLOOD THREAT WILL EASE...FLOODING IS STILL LIKELY SUBSEQUENT RAINS WILL RUN OFF SATURATED GROUND INTO AREA STREAMS AND RIVERS. DEVELOPMENT IN NRN IL ALONG/NORTH OF WRM FNT. QUICK LOOK AT NEW GUIDANCE LOOKS TO KEEP MAJORITY OF HVY WEATHER JUST SOUTH OF ST. MOST OF AFTN RAIN ACTIVITY WL OCCUR IN SRN ZONES...WHICH RECEIVED LESSER RAIN AMOUNTS LAST NIGHT. .MKX...FLASH FLOOD WATCH ENDS AT NOON..ZNS WIZ046-047-051-052- 056>060-062>072. REM
In the hours before
Local storm report, May 18, 7:21 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
721 AM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATIPON....
0655 AM LINDEN WI 1.75 INCH HAIL
05/18/00 IOWA REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 18, 7:34 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
734 AM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM BLACK EARTH WI .88 INCH HAIL
05/18/00 DANE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 18, 8:24 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
824 AM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 AM MADISON WI 1 INCH HAIL
05/18/00 DANE EVENT DURATION 13
MINUTES.
0815 AM MADISON TRUAX ARPT WI 1.25 INCH HAIL
05/18/00 DANE REPORTED BY FIRE AND
RESCUE. EVENT DURATION
1 MINUTE.Local storm report, May 18, 8:32 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
832 AM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0813 AM MADISON TRUAX ARPT WI 1 INCH HAIL
05/18/00 DANE EVENT DURATION 12
MINUTES. REPORTED BY
COOPERATIVE OBSERVER.Local storm report, May 18, 9:53 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
953 AM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM FITCHBURG WI WIND DAMAGE
05/18/00 DANE ROOFS BLOWN OFF. TREES
DOWN. POWER LINES DOWN.
1 GARAGE DESTROYED.
SOME HOME DAMAGE.
TREES BLOWN IN ONE
DIRECTION. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, May 18, 10:33 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1033 AM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0902 AM MADISON WI .75 INCH HAIL
05/18/00 DANE NORTH SIDE OF CITY.
REPORTED BY STORM
SPOTTER.
0911 AM 2 S HARTFORD WI 1 INCH HAIL
05/18/00 WASHINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0916 AM WAUWATOSA WI .75 INCH HAIL
05/18/00 MILWAUKEE
0917 AM 3 SW SOMERS WI .75 INCH HAIL
05/18/00 KENOSHA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0923 AM NEW BERLIN WI .75 INCH HAIL
05/18/00 WAUKESHA AT BERLIN AVE AND
NATIONAL AVE. REPORTED
BY STORM SPOTTER.
0925 AM MENOMONEE FALLS WI .88 INCH HAIL
05/18/00 WAUKESHA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0925 AM WEST ALLIS WI 1 INCH HAIL
05/18/00 MILWAUKEE REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0928 AM CEDARBURG WI 1 INCH HAIL
05/18/00 OZAUKEE REPORTED BY STORM
SPOTTER.
0928 AM NEW BERLIN WI 1.25 INCH HAIL
05/18/00 WAUKESHA REPORTED BY STORM
SPOTTER.
0930 AM WAUWATOSA WI 1.25 INCH HAIL
05/18/00 MILWAUKEE AT WATERTONW PLANK RD
AND HIGHWAY 100.
REPORTED BY STORM
SPOTTER.
0930 AM MENOMONEE FALLS WI .88 INCH HAIL
05/18/00 WAUKESHA REPORTED BY STORM
SPOTTER.
0930 AM WEST ALLIS WI 1 INCH HAIL
05/18/00 MILWAUKEE REPORTED BY STORM
SPOTTER.
0931 AM WAUWATOSA WI .75 INCH HAIL
05/18/00 MILWAUKEE
0932 AM WEST ALLIS WI 1 INCH HAIL
05/18/00 MILWAUKEE AT 76 TH STREET AND
GREENFIELD
0934 AM FOX PT WI .75 INCH HAIL
05/18/00 MILWAUKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0936 AM MILWAUKEE WI 1.75 INCH HAIL
05/18/00 MILWAUKEE AT JUNEAU AND ASTOR IN
DOWNTONW MILWAUKEE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:03 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 57 min |
| May 17, 7:10 PM CDT | Flash Flood Warning | MKX | Columbia, Green Lake, Marquette | 2 hr |
| May 17, 7:23 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 67 min |
| May 17, 7:49 PM CDT | Flash Flood Warning | MKX | Dodge | 116 min |
| May 17, 8:09 PM CDT | Severe Thunderstorm Warning | MKX | Washington, Waukesha | 66 min |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Fond du Lac, Green Lake, Marquette, Sauk, Sheboygan | 6 hr |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Columbia, Dodge, Iowa, Ozaukee, Washington | 6 hr |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Dane, Jefferson, Lafayette, Milwaukee, Waukesha | 6 hr |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Green, Kenosha, Racine, Rock, Walworth | 6 hr |
| May 18, 3:09 AM CDT | Flash Flood Warning | MKX | Kenosha | 3 hr |
| May 18, 6:26 AM CDT | Severe Thunderstorm Warning | MKX | Iowa | 64 min |
| May 18, 7:08 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 67 min |
| May 18, 8:08 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 67 min |
| May 18, 8:45 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 60 min |
| May 18, 8:59 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 61 min |
| May 18, 9:14 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 61 min |
| May 18, 9:24 AM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 51 min |
| May 18, 10:15 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 60 min |
| May 18, 11:59 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 61 min |
| May 18, 12:23 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 67 min |
| May 18, 12:45 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa | 60 min |
| May 18, 1:06 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 54 min |
| May 18, 1:34 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 56 min |
| May 18, 1:49 PM CDT | Severe Thunderstorm Warning | MKX | Walworth, Waukesha | 56 min |
| May 18, 2:48 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Waukesha | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.